Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 29, 2014, 7:12 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2014, 7:12 PM EDT (23:12 UTC)
- Expired
- Mar 29, 2014, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS52 KRAH 292312
SVRRAH
NCC093-165-300000-
/O.NEW.KRAH.SV.W.0028.140329T2312Z-140330T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT SAT MAR 29 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 711 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER LAURINBURG...AND MOVING EAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...ANTIOCH...DUNDARRACH...WAGRAM...EAST
LAURINBURG...SILVER CITY...LAUREL HILL AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3469 7951 3485 7959 3505 7912 3491 7909
3483 7920 3484 7935 3482 7936 3477 7933
3465 7945
TIME...MOT...LOC 2311Z 249DEG 25KT 3480 7947
$$
WSS2 follow-up statements
527
WWUS52 KRAH 292332
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT SAT MAR 29 2014
NCC093-165-300000-
/O.CON.KRAH.SV.W.0028.000000T0000Z-140330T0000Z/
SCOTLAND NC-HOKE NC-
732 PM EDT SAT MAR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL SCOTLAND AND SOUTHEASTERN HOKE COUNTIES...
AT 729 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WAKULLA...OR 8 MILES WEST OF RED
SPRINGS...MOVING EAST AT 30 MPH.
IN ADDITION...AT 705 PM EDT DAMAGING WINDS OCCURRED IN LAUREL HILL
WHERE A FEW TREES WERE DOWNED AND SOME MINOR ROOF DAMAGE WAS
REPORTED TO THE SCOTLAND COUNTY 911 CENTER BY THE PUBLIC.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...DUNDARRACH...WAGRAM...BOWMORE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3481 7943 3493 7941 3505 7912 3491 7909
3483 7920 3484 7935 3482 7936 3477 7933
3478 7940
TIME...MOT...LOC 2329Z 249DEG 25KT 3485 7932
$$
WSS560
WWUS52 KRAH 292349
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SAT MAR 29 2014
NCC093-165-292358-
/O.CAN.KRAH.SV.W.0028.000000T0000Z-140330T0000Z/
SCOTLAND NC-HOKE NC-
749 PM EDT SAT MAR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTLAND AND
SOUTHEASTERN HOKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3481 7943 3493 7941 3505 7912 3491 7909
3483 7920 3484 7935 3482 7936 3477 7933
3478 7940
TIME...MOT...LOC 2344Z 249DEG 25KT 3490 7917
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:21 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 29, 4:21 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 421 PM EDT SAT MAR 29 2014 .SYNOPSIS... A POTENT STORM SYSTEM WILL TRACK EAST ACROSS THE REGION TONIGHT THROUGH SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS FROM THE WEST LATE SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY... OVERVIEW: AN AMPLIFYING UPPER LEVEL WAVE IN THE TN VALLEY AT 17Z WILL PROGRESS INTO THE MID-ATLANTIC THIS EVENING/TONIGHT...WITH A DEEPENING SFC LOW (CENTERED IN SOUTHWEST VA AT 17Z) TRACKING NORTHEAST TOWARD THE DELMARVA. PRECIPITATION CHANCES: A NW-SE ORIENTED BAND OF SHOWER ACTIVITY EXTENDED FROM GOLDSBORO- RALEIGH-DANVILLE AT 18Z...IN ASSOCIATION WITH LOW-LEVEL WARM ADVECTION AND VERY WEAK ELEVATED INSTABILITY. THIS ACTIVITY WILL CONTINUE TO SHIFT NORTH OF CENTRAL NC IN CONCERT WITH LOW-LEVEL WARM ADVECTION. EXPECT LITTLE CHANCE FOR SHOWER ACTIVITY OVER THE NEXT FEW HRS GIVEN WANING LOW-LEVEL WARM ADVECTION AND THE MID- LEVEL DRY SLOT RAPIDLY ADVANCING NE INTO THE REGION. HOWEVER... CHANCES FOR CONVECTION WILL INCREASE ACROSS THE W/SW PIEDMONT BY ~21Z AS STRONG DPVA/HEIGHT FALLS IMPINGE UPON WESTERN PORTIONS OF THE STATE IN ADVANCE OF THE AMPLIFYING UPPER LEVEL WAVE...LOW- LEVEL CONVERGENCE INCREASES AT THE LEADING EDGE OF SW FLOW ADVECTING A DRIER LOW-LEVEL AIRMASS FROM GA INTO SC/NC...AND GRADUAL DIURNAL DESTABILIZATION ASSOC/W A MOIST BOUNDARY LAYER (CHARACTERIZED BY SURFACE DEWPOINTS OF 60-65F AND 925 MB DPTS OF 13-14C) AND SOME BREAKS OR THINNING OF CLOUD COVER (PER 18Z VIS SAT IN UPSTATE SC). CHANCES FOR CONVECTION (INCLUDING ISOLD STORMS) SHOULD INCREASE AND EXPAND EASTWARD BETWEEN 21-03Z AS FURTHER DESTABILIZATION OCCURS FROM WEST-EAST IN ASSOC/W THE LAYER-LIFTING OF A CONVECTIVELY UNSTABLE AIRMASS (THETA-E DECREASING W/HEIGHT). SHOWER ACTIVITY MAY PERSIST THROUGH 12Z SUN (ESP NORTH OF HWY 64) WHERE BOUNDARY LAYER MOISTURE WILL LINGER THE LONGEST IN VICINITY OF STRONG DPVA ATTENDANT THE AMPLIFYING UPPER LEVEL WAVE. TEMPERATURES: A WEAK THERMAL/MOISTURE BOUNDARY WAS PRESENT OVER THE NW PIEDMONT WHERE TEMPS AND DEWPOINTS WERE A GOOD 5F COOLER THAN OBSERVATIONS SOUTH OF HWY 64. A THERMAL/MOISTURE BOUNDARY MAY PERSIST INTO THIS EVENING FROM CLT-BUY-DAN AS SOUTHERLY FLOW AND THINNING CLOUD COVER ALLOW TEMPS TO RISE INTO THE LOWER TO PERHAPS MID 70S IN THE SOUTH. EXPECT HIGHS RANGING FROM THE LOWER/MID 60S NW PIEDMONT TO LOWER 70S...PERHAPS MID 70S NEAR THE SC BORDER. LOWS TONIGHT WILL DEPEND ENTIRELY ON COLD ADVECTION...WITH TEMPS RAPIDLY FALLING FROM W-E OR SW-NE IN ASSOC/W A COLD FRONT SWEEPING THROUGH CENTRAL NC. SEVERE THREAT: DEEP-LAYER SHEAR WILL BE MORE THAN ADEQUATE FOR ROTATING UPDRAFTS /SUPERCELLS/ THIS AFTERNOON AND EVENING WITH 0-6KM SHEAR VALUES OF 40-50 KT. LOCALLY ENHANCED 0-1KM SHEAR WILL STILL BE POSSIBLE... PRIMARILY FROM THE TRIANGLE INTO THE NORTHERN PIEDMONT WHERE A STRONGER ISALLOBARIC COMPONENT TO SFC-925 MB FLOW WILL ALLOW BACKED LOW-LEVEL FLOW TO PERSIST LONGER. OVERALL...FORECAST SOUNDINGS SHOW LESS LOW-LEVEL SHEAR THAN INDICATED BY PRIOR MODEL GUIDANCE AS FLOW VEERS TO THE SW LATE THIS AFT/EVE (ALREADY OCCURRING UPSTREAM IN SC). DESTABILIZATION HAS BEGUN AS OF MID AFTERNOON AND WILL LIKELY PERSIST THROUGH THIS EVENING IN ASSOC/W BREAKS IN CLOUD COVER AT THE TAIL END OF PEAK HEATING...AND MORE SUBTLY VIA LAYER-LIFTING OF A CONVECTIVELY UNSTABLE ATMOSPHERE IN PLACE OVER CENTRAL NC. EXPECT ANALYZED MLCAPE VALUES OF 250-500 J/KG NORTH TO 500-1000 J/KG NEAR THE SC BORDER. UNCERTAINTY PERSISTS W/REGARD TO WHETHER OR NOT INGREDIENTS WILL BE IN SUFFICIENT JUXTAPOSITION FOR DEEP CONVECTION TO DEVELOP THIS EVENING...AND AT THIS POINT AN ISOLD SEVERE THREAT SEEMS MORE CONDITIONAL THAN PREVIOUSLY INDICATED...THOUGH SUCH A DETERMINATION MAY BE PREMATURE GIVEN THAT THE BEST DESTABILIZATION AND FORCING WILL BE IN THE 21-03Z TIME FRAME. IF DEEP CONVECTION DEVELOPS...ROTATING UPDRAFTS CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE. AN ISOLD TORNADO ALSO REMAINS POSSIBLE...PRIMARILY IF A DISCRETE CELL EXHIBITS DEVIANT MOTION IN VICINITY OF LOCALLY ENHANCED 0-1 KM SRH ALONG AND NORTH OF HWY 64 BETWEEN 21-03Z. -VINCENT && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 300 PM SATURDAY... THE UPPER LOW WILL ASSUME A NEGATIVE TILT AS IT PIVOTS SLOWLY NORTHEASTWARD ACROSS NC AND VIRGINIA DURING THE DAY ON SUNDAY...MOVING OFF THE DELMARVA COAST SUNDAY EVENING/NIGHT. SOUNDINGS SHOW STRONG COOLING/MOISTENING ALOFT AS THE COLD CORE LOW MOVES THROUGH THE AREA...WITH TEMPERATURES STRUGGLING TOO WARM DURING THE DAY WITH OVERCAST LOW CLOUDS AND RENEWED PRECIP WITHIN A WRAP AROUND PRECIP BAND. HAVE LOWERED FORECAST HIGHS QUITE A BIT...ESPECIALLY ACROSS THE NORTH WHERE HIGHER POPS/QPF IS EXPECTED. HIGHS RANGING FROM NEAR 50 NE TO MID/UPPER 50S ACROSS THE SOUTH/SOUTHWEST...AND EVEN THAT COULD BE TOO WARM IF SOME OF THE WETTER SOLUTIONS VERIFY. DEEPENING SURFACE EXITING THE TIDEWATER COAST SHOULD RESULT IN BREEZY CONDITIONS WITH SUSTAINED NWLY WINDS 15-20KTS...GUSTING TO 30KTS...REMAINING BELOW ADVISORY CRITERIA. PRECIP WILL TAPER OFF AND MOISTURE WILL CLEAR OUT FROM SW TO NE DURING THE EVENING AS THE UPPER LOW SHIFTS OFFSHORE. LOWS IN THE LOWER TO MID 30S NW TO MID/UPPER 30S SE WITH A STEADY 7-10KT BREEZE PREVENTING WIDESPREAD FROST. -CBL && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 300 PM SATURDAY... TEMPERATURES WILL QUICKLY MODIFY MONDAY WITH STRONG SYNOPTIC SCALE SUBSIDENCE AS S/W RIDGING DEVELOPS ACROSS THE SOUTHEAST AND REMAINS OVER THE AREA THROUGH LATE IN THE WORK WEEK. THIS WILL KEEP THE PRIMARY STORM TRACK WELL NORTH OF THE AREA...THROUGH THE MIDWEST AND GREAT LAKES REGION. THIS WILL SUPPORT DRY CONDITIONS THROUGH THURSDAY. AFTER SEASONABLE HIGHS OF UPPER 60S/LOWER 70S ON MONDAY... EXPECT ABOVE NORMAL TEMPERATURES OF 75-80 WED/THURS. NEXT WEATHER SYSTEM COULD IMPACT THE AREA LATE FRIDAY AND INTO SATURDAY WITH CURRENT MODEL PROJECTION SHOWING A WEAKENING BAND OF CONVECTION ACROSS THE SOUTHEAST...AS IT BECOMES WELL REMOVED FROM THE ATTENDANT S/W TROUGH LIFTING NEWD THROUGH THE GREAT LAKES. IMPACTS/SEVERE THREAT APPEAR MINIMAL AT THIS TIME. -CBL && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... 24-HR TAF PERIOD: WIDESPREAD IFR CONDITIONS (CEILINGS 500-1000 FT AGL) AT 18Z WILL IMPROVE TO MVFR (CEILINGS 1000-2000 FT AGL) IN MANY LOCATIONS LATE THIS AFTERNOON (18-00Z) IN ASSOC/W DIURNAL HEATING AND A WARMER AIRMASS ADVECTING INTO THE REGION FROM THE SOUTHWEST. EXPECT AN INCREASING CHANCE FOR SHOWERS AND ISOLD THUNDERSTORMS THIS AFTERNOON/EVENING AS AN AMPLIFYING UPPER LEVEL TROUGH APPROACHES FROM THE WEST...ESPECIALLY BETWEEN 21-03Z. AN ISOLD SEVERE STORM CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE RULED OUT. SOUTHEAST WINDS AT 5-10 KT AT 18Z WILL GRADUALLY BECOME SOUTH/SSW THIS AFT/EVE...THEN RAPIDLY STRENGTHEN AND VEER TO THE WEST/WNW AT 13-17 KT WITH GUSTS UP TO 25 KT IN THE WAKE OF A COLD FRONT MOVING EAST THROUGH CENTRAL NC BETWEEN ROUGHLY 03-07Z. IFR/MVFR CONDITIONS ARE EXPECTED TO IMPROVE TO HIGH-END MVFR AND EVENTUALLY VFR IN THE WAKE OF THE COLD FRONT AFTER MIDNIGHT TONIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED TO PERSIST ON SUNDAY AS THE AFOREMENTIONED SYSTEM FURTHER AMPLIFIES ALONG THE MID- ATLANTIC COAST. LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL LATE SUNDAY THROUGH MID TO LATE WEEK IN ASSOC/W A DRY PATTERN. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...CBL LONG TERM...CBL AVIATION...VINCENT
Hazardous weather outlook, Mar 29, 4:30 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 430 PM EDT SAT MAR 29 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-301015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 430 PM EDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO THE MID ATLANTIC THIS EVENING WITH AN ATTENDANT COLD FRONT MOVING EAST ACROSS THE CAROLINAS TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT BETWEEN 500 PM AND MIDNIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND PEA TO DIME SIZED HAIL. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE IN THE NORTHWEST PIEDMONT DURING THE DAY SUNDAY AS A LOW PRESSURE SYSTEM INTENSIFIES ALONG THE MID ATLANTIC COAST AND HIGH PRESSURE BUILDS TOWARD THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED IF ISOLATED THUNDERSTORMS DEVELOP THIS EVENING. VINCENT
In the hours before
Special weather statement, Mar 29, 6:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 632 PM EDT SAT MAR 29 2014 NCZ075>077-084>086-088-292330- HOKE-RICHMOND-LEE-HARNETT-MOORE-SCOTLAND-CUMBERLAND- 632 PM EDT SAT MAR 29 2014 ...SPECIAL WEATHER STATEMENT FOR NORTHERN HOKE...NORTHEASTERN RICHMOND...SOUTHWESTERN LEE... SOUTHWESTERN HARNETT...CENTRAL MOORE...NORTH CENTRAL SCOTLAND AND NORTHWESTERN CUMBERLAND COUNTIES UNTIL 730 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR HOFFMAN...OR 9 MILES SOUTHWEST OF SOUTHERN PINES... MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN PINES...CARTHAGE...FORT BRAGG...PINEHURST...ABERDEEN... HOFFMAN...POPE AFB...SPRING LAKE...WHISPERING PINES AND PINEBLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE ISSUED. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3498 7950 3510 7963 3548 7930 3518 7896 TIME...MOT...LOC 2231Z 233DEG 23KT 3508 7949 10
Special weather statement, Mar 29, 6:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SAT MAR 29 2014
NCZ085-086-088-300030-
HOKE-SCOTLAND-CUMBERLAND-
657 PM EDT SAT MAR 29 2014
...SPECIAL WEATHER STATEMENT FOR
HOKE...SCOTLAND AND WESTERN CUMBERLAND COUNTIES UNTIL 830 PM EDT...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MCCOLL...OR NEAR LAURINBURG...MOVING NORTHEAST AT
25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...
ANTIOCH...POPE ARMY AIR BASE...HOPE MILLS AND SPRING LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3481 7969 3483 7963 3482 7962 3485 7963
3490 7957 3493 7957 3498 7951 3518 7897
3491 7895 3495 7904 3483 7920 3484 7935
3482 7936 3477 7933 3464 7945 3464 7947
TIME...MOT...LOC 2256Z 240DEG 24KT 3476 7959
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:17 AM EDT | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 8 more | 7 hr |
| Mar 29, 6:32 PM EDT | Special Weather Statement | RAH | Moore | 58 min |
| Mar 29, 6:57 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 93 min |
| Mar 29, 7:32 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 43 min |
| Mar 29, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.